Medication and Drugs
Wellbutrin and Zyban
Antidepressants

Does use of Wellbutrin cause skin pigmentation?

User Avatar
Wiki User
August 20, 2008 5:00PM

There is little to suggest it would but there have been isolated claims of hair color change.

Skin pigmentation, either hyper or vitiligo, can indicate other disorders. Many of these disorders have symptoms which your doctor may recognize as depression without digging into biochemical causes.

For example, hemochromatosis causes skin hyper pigmentation commonly. It also has about an 80% coincidence of hypogonadism in men. No testosterone combined with lethargy, stressed liver may feel like depression. Blood test can check ferritin iron levels but a liver panel with counts for ACE, ALT and AST might warrant additional testing.

Or take Addison's disease, with minimal adrenal response, messed up salt levels and pigmentation issues. Again, you're going to feel tired and experience mood disturbances that may suggest depression.

Or how about low thyroid, vitiligo is a symptom. Vitiligo is absence of pigment but hyper pigmentation can occur around these patches.

I would have a blood test to look at endocrine, salt, iron and liver counts. Otherwise, you may be on to something.

I am not a doctor. I am taking Wellbutrin for smoking..